Regularity and Existence of Global Solutions to the Ericksen-Leslie System in ℝ2

Jinrui Huang, Fanghua Lin, Changyou Wang

Research output: Contribution to journalArticle

Abstract

In this paper, we first establish the regularity theorem for suitable weak solutions to the Ericksen-Leslie system in ℝ2. Building on such a regularity, we then establish the existence of a global weak solution to the Ericksen-Leslie system in ℝ2 for any initial data in the energy space, under the physical constraints on the Leslie coefficients ensuring the dissipation of energy of the system, which is smooth away from at most finitely many times. This extends earlier works by Lin et al. (Arch Ration Mech Anal 197:297-336, 2010) on a simplified nematic liquid crystal flow to the general Ericksen-Leslie system.

Original languageEnglish (US)
Pages (from-to)805-850
Number of pages46
JournalCommunications In Mathematical Physics
Volume331
Issue number2
DOIs
StatePublished - Oct 2014

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Fingerprint Dive into the research topics of 'Regularity and Existence of Global Solutions to the Ericksen-Leslie System in ℝ<sup>2</sup>'. Together they form a unique fingerprint.

  • Cite this